Alert archive / Tennessee / Wind Chill Advisories in 2018

Wind Chill Advisory 2, NWS Morristown, TN

January 3, 20185 counties in Virginia; 14 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind chill advisory at Jan 3, 2018, 4:27 AM EST for 5 counties in Virginia; 14 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Jan 3, 2018, 11:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2018, 4:27 AM EST (09:27 UTC)
In effect from
Jan 3, 2018, 11:00 PM EST
Expired
Jan 4, 2018, 12:00 PM EST
In force
13 hr
Issued by
NWS Morristown, TN
All 21 counties

Cherokee County, NC, Clay County, NC, Bledsoe County, TN, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Marion County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Russell County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 20 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2012 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

409 
WWUS44 KMRX 030927
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
427 AM EST Wed Jan 3 2018

...Dangerous Wind Chill Temperatures Tonight and Thursday...

.Another arctic cold front will move into the area tonight, with
colder temperatures and gusty winds, making for dangerous wind
chill readings, especially in the southern Appalachian Mountains
and on the Cumberland Plateau. These dangerous wind chills will
continue into Thursday morning.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-006-008-
031730-
/O.NEW.KMRX.WC.Y.0002.180104T0400Z-180104T1700Z/
Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene-
Unicoi-Southeast Carter-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-East Polk-Wise-Russell-
Washington-
Including the cities of Murphy, Hayesville, Mountain City, Cosby,
Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, 
Coker Creek, Ducktown, Wise, Norton, Lebanon, and Abingdon
427 AM EST Wed Jan 3 2018

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM TONIGHT TO NOON EST 
THURSDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 above zero to 10 
  below zero.

* WHERE...Portions of East Tennessee, Southwest Virginia and 
  Southwest North Carolina.

* WHEN...From 11 PM this evening to noon EST Thursday.

* ADDITIONAL DETAILS...Very cold wind chills are expected Thursday
  night as well--listen out for further details about Thursday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Those venturing outdoors 
should dress warmly...making sure all exposed skin is covered.

$$

TNZ012-035-081-082-098-031730-
/O.NEW.KMRX.WC.Y.0002.180104T0600Z-180104T1500Z/
Scott TN-Morgan-Sequatchie-Bledsoe-Marion-
Including the cities of Oneida, Wartburg, Dunlap, Pikeville, 
and Jasper
427 AM EST Wed Jan 3 2018 /327 AM CST Wed Jan 3 2018/

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO
10 AM EST /9 AM CST/ THURSDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 above zero to 5 
  below zero.

* WHERE...Scott TN, Morgan, Sequatchie, Bledsoe and Marion 
  Counties.

* WHEN...From 1 AM EST /midnight CST/ to 10 AM EST /9 AM CST/ 
  Thursday.

* ADDITIONAL DETAILS...Very cold wind chills are expected Thursday
  night as well--listen out for further details about Thursday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Those venturing outdoors 
should dress warmly...making sure all exposed skin is covered.

$$
4 follow-up statements
493 
WWUS44 KMRX 031536
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
1036 AM EST Wed Jan 3 2018

...Dangerous Wind Chill Temperatures Tonight and Thursday...

.Another arctic cold front will move into the area tonight, with
colder temperatures and gusty winds, making for dangerous wind
chill readings, especially in the southern Appalachian Mountains
and on the Cumberland Plateau. These dangerous wind chills will
continue into Thursday morning.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-006-008-
032345-
/O.CON.KMRX.WC.Y.0002.180104T0400Z-180104T1700Z/
Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene-
Unicoi-Southeast Carter-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-East Polk-Wise-Russell-
Washington-
Including the cities of Murphy, Hayesville, Mountain City, Cosby,
Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, 
Coker Creek, Ducktown, Wise, Norton, Lebanon, and Abingdon
1036 AM EST Wed Jan 3 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO NOON EST THURSDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 above zero to 10 
  below zero.

* WHERE...Portions of East Tennessee, Southwest Virginia and 
  Southwest North Carolina.

* WHEN...From 11 PM this evening to noon EST Thursday.

* ADDITIONAL DETAILS...Very cold wind chills are expected Thursday
  night as well--listen out for further details about Thursday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

TNZ012-035-081-082-098-032345-
/O.CON.KMRX.WC.Y.0002.180104T0600Z-180104T1500Z/
Scott TN-Morgan-Sequatchie-Bledsoe-Marion-
Including the cities of Oneida, Wartburg, Dunlap, Pikeville, 
and Jasper
1036 AM EST Wed Jan 3 2018 /936 AM CST Wed Jan 3 2018/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT
CST/ TO 10 AM EST /9 AM CST/ THURSDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 above zero to 5 
  below zero.

* WHERE...Scott TN, Morgan, Sequatchie, Bledsoe and Marion 
  Counties.

* WHEN...From 1 AM EST /midnight CST/ to 10 AM EST /9 AM CST/ 
  Thursday.

* ADDITIONAL DETAILS...Very cold wind chills are expected Thursday
  night as well--listen out for further details about Thursday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Those venturing outdoors
should dress warmly, making sure all exposed skin is covered.

$$
713 
WWUS44 KMRX 032007
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
307 PM EST Wed Jan 3 2018

...Dangerous Wind Chill Temperatures Tonight and Thursday...

.Another arctic cold front will move into the area tonight, with
colder temperatures and gusty winds, making for dangerous wind
chill readings, especially in the southern Appalachian Mountains
and on the Cumberland Plateau. These dangerous wind chills will
continue into Thursday morning.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-006-008-
040415-
/O.CON.KMRX.WC.Y.0002.180104T0400Z-180104T1700Z/
Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene-
Unicoi-Southeast Carter-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-East Polk-Wise-Russell-
Washington-
Including the cities of Murphy, Hayesville, Mountain City, Cosby,
Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, 
Coker Creek, Ducktown, Wise, Norton, Lebanon, and Abingdon
307 PM EST Wed Jan 3 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO NOON EST THURSDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 10 above zero to 10 below 
  zero.

* WHERE...Portions of East Tennessee, Southwest Virginia and 
  Southwest North Carolina.

* WHEN...From 11 PM this evening to noon EThose venturing outdoors
  should dress warmly...making sure all exposed skin is covered.ST
  Thursday.

* ADDITIONAL DETAILS...Very cold wind chills are expected Thursday
  night as well--listen out for further details about Thursday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Those venturing outdoors 
should dress warmly...making sure all exposed skin is covered.

$$

TNZ012-035-081-082-098-040415-
/O.CON.KMRX.WC.Y.0002.180104T0600Z-180104T1500Z/
Scott TN-Morgan-Sequatchie-Bledsoe-Marion-
Including the cities of Oneida, Wartburg, Dunlap, Pikeville, 
and Jasper
307 PM EST Wed Jan 3 2018 /207 PM CST Wed Jan 3 2018/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT
CST/ TO 10 AM EST /9 AM CST/ THURSDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 above zero to 5 
  below zero.

* WHERE...Scott TN, Morgan, Sequatchie, Bledsoe and Marion 
  Counties.

* WHEN...From 1 AM EST /midnight CST/ to 10 AM EST /9 AM CST/ 
  Thursday.

* ADDITIONAL DETAILS...Very cold wind chills are expected Thursday
  night as well--listen out for further details about Thursday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Those venturing outdoors 
should dress warmly...making sure all exposed skin is covered.

$$
232 
WWUS44 KMRX 040243 AAA
WSWMRX

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
943 PM EST Wed Jan 3 2018

...Dangerous Wind Chill Temperatures Tonight and Thursday...

.Another arctic cold front will move into the area tonight, with
colder temperatures and gusty winds, making for dangerous wind
chill readings, especially in the southern Appalachian Mountains
and on the Cumberland Plateau. These dangerous wind chills will
continue into Thursday morning.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-006-008-
041000-
/O.CON.KMRX.WC.Y.0002.180104T0400Z-180104T1700Z/
Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene-
Unicoi-Southeast Carter-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-East Polk-Wise-Russell-
Washington-
Including the cities of Murphy, Hayesville, Mountain City, Cosby,
Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, 
Coker Creek, Ducktown, Wise, Norton, Lebanon, and Abingdon
943 PM EST Wed Jan 3 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
THURSDAY...

* WHAT...Very cold wind chills to range from 10 above zero to 10 
  below zero. The cold wind chills will cause frostbite in as 
  little as 30 minutes to exposed skin.
 

* WHERE...Portions of East Tennessee, Southwest Virginia and 
  Southwest North Carolina.

* WHEN...Until noon EST Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

TNZ012-035-081-082-098-041000-
/O.CON.KMRX.WC.Y.0002.180104T0600Z-180104T1500Z/
Scott TN-Morgan-Sequatchie-Bledsoe-Marion-
Including the cities of Oneida, Wartburg, Dunlap, Pikeville, 
and Jasper
943 PM EST Wed Jan 3 2018 /843 PM CST Wed Jan 3 2018/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT
CST/ TO 10 AM EST /9 AM CST/ THURSDAY...

* WHAT...Very cold wind chills to range from 10 above zero to 5 
  below zero. The cold wind chills will cause frostbite in as 
  little as 30 minutes to exposed skin.

* WHERE...Scott TN, Morgan, Sequatchie, Bledsoe and Marion 
  Counties.

* WHEN...From 1 AM EST /midnight CST/ to 10 AM EST /9 AM CST/ 
  Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
135 
WWUS44 KMRX 040836
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
336 AM EST Thu Jan 4 2018

...Dangerous Wind Chill Temperatures Will Continue Into Friday...

.Another arctic cold front is blasting the area with colder 
temperatures and brisk gusty winds, making for dangerous wind 
chill readings once again, especially in the mountains of east 
Tennessee, southwest Virginia, and southwest North Carolina.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-006-008-
041645-
/O.NEW.KMRX.WC.Y.0003.180105T0300Z-180105T1600Z/
/O.CON.KMRX.WC.Y.0002.000000T0000Z-180104T1700Z/
Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene-
Unicoi-Southeast Carter-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-East Polk-Wise-Russell-
Washington-
Including the cities of Murphy, Hayesville, Mountain City, Cosby,
Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, 
Coker Creek, Ducktown, Wise, Norton, Lebanon, and Abingdon
336 AM EST Thu Jan 4 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
EST FRIDAY...

The National Weather Service in Morristown has issued a Wind
Chill Advisory, which is in effect from 10 PM this evening to
11 AM EST Friday. 

* WHAT...Very cold wind chills to range from 5 above zero to 15 
  below zero. The cold wind chills will cause frostbite in as 
  little as 30 minutes to exposed skin. 

* WHERE...Portions of East Tennessee, Southwest Virginia and 
  Southwest North Carolina. 

* WHEN...Until noon EST today, and again from 10 PM tonight to
  11 am EST Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and strong winds
will combine to generate low wind chills. These conditions can
result in frost bite...and can lead to hypothermia or even death
if precautions are not taken.  Those venturing outdoors should
dress warmly...making sure all exposed skin is covered.

&&

$$

TNZ012-035-081-082-098-041500-
/O.CON.KMRX.WC.Y.0002.000000T0000Z-180104T1500Z/
Scott TN-Morgan-Sequatchie-Bledsoe-Marion-
Including the cities of Oneida, Wartburg, Dunlap, Pikeville, 
and Jasper
336 AM EST Thu Jan 4 2018 /236 AM CST Thu Jan 4 2018/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM
CST/ THIS MORNING...

* WHAT...Very cold wind chills to range from 5 above zero to 5
  below zero this morning. The cold wind chills will cause 
  frostbite in as little as 30 minutes to exposed skin. 

* WHERE...Scott TN, Morgan, Sequatchie, Bledsoe and Marion 
  Counties. 

* WHEN...Until 10 AM EST /9 AM CST/ this morning.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 4:04 AM EST, 23 minutes earlier.

Area forecast discussion, Jan 3, 4:04 AM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
404 AM EST Wed Jan 3 2018

.SHORT TERM (Today and Tonight)...
Kind of a lull today as the surface ridge slides to the east and
valley temps get above freezing for the first time in a few days,
then another cold front moves in tonight with gusty winds and very
cold wind chills.  Will have a wind chill advisory for parts of the
area, generally higher elevations, where temperatures will be
colder, but the winds will be quite a bit higher.  Also, the
temperatures coming in with this airmass will be in the dendritic
growth regions, even below 850 mb, so have included snow showers and
flurries for late tonight for the northern half of the area, but
with minimal accumulations for these few hours (since this forecast
period ends early Thursday morning) in the higher elevations.  These
conditions including the Wind Chill Advisory will continue into the
next period.

.LONG TERM...(Thursday through Tuesday night)...
A shortwave will dive southward and amplify the longwave trough
across the region on Wednesday night and Thursday with surface
high pressure to our northwest and a developing coastal surface
low off of the SE coast. The tight pressure gradient will result
in a northwesterly wind advecting in another shot of cold, Arctic
air to the forecast area. This also appears to be a favorable
setup for some northwest flow snowfall across the higher
elevations. Moisture will be limited, but Great Lakes influence on
air parcel trajectories should provide some additional, but
limited, low-level moisture. Also, the following factors seem to
support northwest flow snowfall: 1) the very cold airmass placing
the DGZ near the surface; 2) 850mb winds at 20-30 kt providing
good orographic lift across the higher terrain; and 3) an 850mb
trough axis dipping into the Southern Appalachians on Thursday
morning providing steep low-level lapse rates. These factors
support the potential for orographically enhanced precipitation
across the higher elevations and at least some flurries across the
lower terrain. With such a cold air mass, any small amount of
moisture and lift may produce at least a few flurries on Thursday
and Friday. Troughing remains for Friday and Saturday with
continued cold and max temperatures about 20 to 25 degrees below
normal. High pressure over the area should bring us mostly sunny
conditions on Friday, and especially Saturday, as high pressure
builds over the region.

Ridging at 850mb and southwest flow increases Saturday night ahead
of the next system which will allow us to warm up above freezing
across the forecast area on Sunday. Weak isentropic lift should also
lead to increasing high and mid-level clouds during the day. The GFS
and ECMWF are coming into better agreement on the Sunday night and
Monday system, but timing is still slightly different. Precipitation
increases from the west on Sunday night with likely PoPs over the
entire area by Monday and Monday afternoon. The GFS is quicker with
precipitation ending for most areas by Monday night, but the ECMWF
is slower and deeper with the upper-low and hangs onto precipitation
longer. Regardless, should still see at least some lingering
precipitation across the higher elevations on Monday night with
northwest post-frontal winds and orographic lift. On Tuesday into
the middle of the week, the model solutions diverge greatly with the
0z GFS showing another trough diving across the Eastern CONUS and
the 0z ECMWF showing ridging building across the Southeast with
warmer and above normal temperatures. Current forecast has been a
blend of both, but there is definitely a lot of uncertainty on the
exact evolution of systems and the overall pattern toward the middle
of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             39  17  27  14 /   0   0  10  10
Knoxville McGhee Tyson Airport, TN  35  16  25  10 /   0  10  10  10
Oak Ridge, TN                       37  16  25  10 /   0  10  10  10
Tri Cities Airport, TN              33  13  21   7 /   0  10  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Chill Advisory from 11 PM this evening to noon EST Thursday
     for Cherokee-Clay.

TN...Wind Chill Advisory from 11 PM this evening to noon EST Thursday
     for Blount Smoky Mountains-Cocke Smoky Mountains-East Polk-
     Johnson-Sevier Smoky Mountains-Southeast Carter-Southeast
     Greene-Southeast Monroe-Unicoi.

     Wind Chill Advisory from 1 AM EST /midnight CST/ to 10 AM EST /9
     AM CST/ Thursday for Bledsoe-Marion-Morgan-Scott TN-
     Sequatchie.

VA...Wind Chill Advisory from 11 PM this evening to noon EST Thursday
     for Russell-Washington-Wise.

&&

GM/JB
Hazardous weather outlook, Jan 2, 3:00 PM EST, 13 hours 27 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Morristown TN
300 PM EST Tue Jan 2 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-031000-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
300 PM EST Tue Jan 2 2018 /200 PM CST Tue Jan 2 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Tonight

Cold air will remain in place over the Southern Appalachian Region
overnight tonight. Temperatures are expected to drop into the
teens and near single digits. Remember to dress warmly
in layers, provide shelter for pets and animals, keep space
heaters away from flammable materials, and take precautions
around your home or business to avoid frozen pipes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Very cold air will remain over the region through the rest of the
work week, with temperatures 10 to 20 degrees below normal and
dangerously low wind chills are expected, especially across the
higher elevations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Wind Chill Advisories in Tennessee, 2018Wind Chill Advisories in Virginia, 2018Wind Chill Advisories in North Carolina, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.